Hip Dysplasia Following a Case of Olanzapine Exposed Pregnancy: A Questionable Association

Arch Womens Ment Health. 2006 Jul;9(4):219-22. doi: 10.1007/s00737-006-0138-8. Epub 2006 Jun 8.

Abstract

This is a case report of a 33 year old woman with a history of psychosis, who presented to the women's mental health clinic for consultation at the 12(th) week of gestation, having already received olanzapine throughout the first trimester. She was followed from that point on at our clinic and remained on small doses of olanzapine for the rest of her pregnancy, which was uncomplicated. She gave birth to a healthy female, which at the age of three months was diagnosed with developmental dysplasia of the hip and subsequently received appropriate treatment with favorable outcome. The possibility of the association of this congenital dysplasia with the use of olanzapine during pregnancy is further discussed in this paper.

Publication types

  • Case Reports

MeSH terms

  • Adult
  • Antipsychotic Agents / administration & dosage
  • Antipsychotic Agents / adverse effects*
  • Benzodiazepines / administration & dosage
  • Benzodiazepines / adverse effects
  • Female
  • Hip Dislocation, Congenital / chemically induced*
  • Hip Dislocation, Congenital / therapy
  • Humans
  • Infant, Newborn
  • Olanzapine
  • Pregnancy
  • Pregnancy Complications / drug therapy*
  • Prenatal Care / methods
  • Prenatal Exposure Delayed Effects*
  • Psychotic Disorders / drug therapy*
  • Treatment Outcome

Substances

  • Antipsychotic Agents
  • Benzodiazepines
  • Olanzapine